Alert archive / Nebraska / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 52, NWS North Platte, NE

June 3, 2006Custer County, Nebraska

NWS North Platte, NE issued this severe thunderstorm warning at Jun 3, 2006, 4:43 AM CDT for Custer County, Nebraska. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 3, 2006, 4:43 AM CDT (09:43 UTC)
Expired
Jun 3, 2006, 5:30 AM CDT
In force
47 min
Issued by
NWS North Platte, NE
Area
Counties, with a storm outline in the text

County Custer County, NE

The radar

The North Platte radar (KLNX), 113 km from the middle of the area, began a volume at 09:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 9.7 hours before the alert went out and 86 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 00:00Z on 2006-06-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 30 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 00:00Z on 2006-06-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 5 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
30 J/kg
Mixed-layer CIN
-196 J/kg
Mixed-layer LCL
2827 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
5 m²/s²
0-3 km storm-relative helicity
207 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KLBF 030944
SVRLBF
NEC041-031030-
/O.NEW.KLBF.SV.W.0052.060603T0943Z-060603T1030Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
443 AM CDT SAT JUN 3 2006

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN CUSTER COUNTY IN CENTRAL NEBRASKA...

* UNTIL 530 AM CDT

* AT 434 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL.  THIS
  STORM WAS LOCATED 6 MILES SOUTHWEST OF BROKEN BOW...AND MOVING EAST
  AT 30 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  BERWYN BY 455 AM CDT...
  ANSLEY BY 510 AM CDT...
  MASON CITY BY 520 AM CDT...

LAT...LON 4144 9974 4125 9989 4106 9972 4106 9922
      4134 9921

$$

CDC
2 follow-up statements
000 
WWUS53 KLBF 030959
SVSLBF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
459 AM CDT SAT JUN 3 2006

NEC041-031030-
/O.CON.KLBF.SV.W.0052.000000T0000Z-060603T1030Z/
CUSTER NE-
459 AM CDT SAT JUN 3 2006

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 AM CDT
FOR SOUTHEASTERN CUSTER COUNTY...

AT 451 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER
SIZE HAIL.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 9
MILES WEST OF HIGHWAY 21 MILE MARKER 70 TO 8 MILES NORTHWEST OF
HIGHWAY 21 MILE MARKER 60 TO BERWYN...OR ALONG A LINE EXTENDING FROM
11 MILES SOUTHWEST OF BROKEN BOW TO 9 MILES SOUTHEAST OF BROKEN
BOW...MOVING NORTHEAST AT 15 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  HIGHWAY 2 MILE MARKER 290 BY 505 AM CDT...
  HIGHWAY 183 MILE MARKER 90...HIGHWAY 92 MILE MARKER 300...HIGHWAY 2
  MILE MARKER 300 AND MASON CITY BY 510 AM CDT...
  HIGHWAY 70 MILE MARKER 80...HIGHWAY 2 MILE MARKER 280 AND BROKEN
  BOW BY 525 AM CDT...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

LAT...LON 4144 9974 4125 9989 4106 9972 4106 9922
      4134 9921

$$

CDC
000 
WWUS53 KLBF 031030
SVSLBF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
528 AM CDT SAT JUN 3 2006

NEC041-031038-
/O.EXP.KLBF.SV.W.0052.000000T0000Z-060603T1030Z/
CUSTER NE-
528 AM CDT SAT JUN 3 2006

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN CUSTER COUNTY
EXPIRES AT 530 AM CDT...

STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED. ADDITIONAL WARNINGS 
WILL BE ISSUED IF THE STORMS BECOME SEVERE AGAIN. A GENERAL EASTWARD 
MOTION THROUGH EASTERN CUSTER COUNTY IS EXPECTED.

LAT...LON 4144 9974 4125 9989 4106 9972 4106 9922
      4134 9921

$$

CDC

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 3, 3:56 AM CDT, 47 minutes earlier.

Area forecast discussion, Jun 3, 3:56 AM CDT, 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
356 AM CDT SAT JUN 3 2006

.DISCUSSION...
FORECAST CHALLENGE WILL BE POPS TODAY AS UPPER RIDGE BUILDS EAST
AND HEIGHTS FALL TO THE WEST. MODELS SIMILAR IN THE NEAR TERM
WITH FORECAST TRENDED TOWARD THE NAM SOLUTION. THE 88D MOSAIC
SHOWS ELEVATED CONVECTION REFORMING FROM NEAR TIF SOUTHEAST TO
BETWEEN LBF AND BBW AND MOVING SLOWLY SOUTHEAST. THROUGH 12Z H85
SOUTH LLJ WILL TURN TO THE SOUTHWEST AS THE H7 RIDGE AXIS BUILDS
EAST INTO EASTERN NEB. STEEP H7-5 LAYER LAPSE RATES COMBINED WITH
THE LIFT FROM EMBEDDED WAVES TO LIFT NORTHEAST WILL KEEP ISOLATED
SHOWERS AND THUNDERSTORMS IN THE FORECAST THROUGH MID MORNING.
THEN AS CAP STRENGTHENS CONVECTION WINDING DOWN THROUGH THE NORTH
CENTRAL UNTIL AFTERNOON WHEN THE CAP ERODES INITIALLY ACROSS THE
FAR NORTH. THEN CHANCE FOR SHOWERS AND THUNDERSTORMS SOME POSSIBLY
SEVERE TO THE EAST AND SOUTH INTO THE EVENING AS FRONT MOVES
SLOWLY EAST INTO CENTRAL NEBRASKA THEN EXITING INTO EASTERN
NEBRASKA SUNDAY MORNING.

SUNDAY COOLER AND DRY AS UPPER RIDGE STRENGTHENS TO THE WEST AND
BUILDS EAST MONDAY. THE PROXIMITY OF THE UPPER RIDGE CENTERED
NEAR THE FOUR CORNERS REGION WILL IMPROVE THE POTENTIAL FOR
RIDGE RUNNERS MONDAY THROUGH FRIDAY AS THE UPPER RIDGE AXIS
BUILDS EAST. MODELS INCONSISTENT IN THE LONG TERM WITH FEW CHANGES
MADE TO LONG TERM.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...NONE.
&&

19
Hazardous weather outlook, Jun 2, 3:57 PM CDT, 12 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTH PLATTE NE
357 PM CDT FRI JUN 2 2006

NEZ004>010-022>029-035>038-056>059-069>071-094-032100-
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-
GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-
LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
WESTERN CHERRY-
357 PM CDT FRI JUN 2 2006 /257 PM MDT FRI JUN 2 2006/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND
NORTH CENTRAL NEBRASKA.

.DAY ONE...TONIGHT.

ISOLATE THUNDERSTORMS WILL BE POSSIBLE OVERNIGHT...MAINLY ACROSS
NORTH WESTERN INTO NORTH CENTRAL NEBRASKA. ALTHOUGH THUNDERSTORMS
WILL BE LIMITED...ANY THUNDERSTORM THAT DEVELOPS COULD BECOME
SEVERE...WITH LARGE HAIL AND DAMAGING WIND THE PRIMARY THREAT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP LATE SATURDAY
EVENING ACROSS NORTHWEST NEBRASKA. STORM MOTION WILL BE EAST AND
SOUTHEAST. WINDS ALOFT AND MOISTURE WILL BE SUFFICIENT FOR A FEW
STORMS TO BECOME SEVERE. THE PRIMARY THREAT WILL BE LARGE HAIL AND
WIND DAMAGE.

SLIGHT CHANCE OF THUNDERSTORMS WILL ALSO DEVELOP TUESDAY
AFTERNOON INTO THE OVERNIGHT HOURS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER...
HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT
HTTP://WWW.WEATHER.GOV/NORTHPLATTE (ALL LOWERCASE)

MASEK

In the hours before

Local storm report, Jun 2, 10:58 PM CDT, 5 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1058 PM CDT FRI JUN 02 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0720 PM     HAIL             17 SW VALENTINE         42.70N 100.79W
06/02/2006  E0.88 INCH       CHERRY             NE   PUBLIC

0758 PM     HAIL             40 SSW VALENTINE        42.34N 100.85W
06/02/2006  E1.75 INCH       CHERRY             NE   PUBLIC

0822 PM     HAIL             1 E BROWNLEE            42.29N 100.61W
06/02/2006  M1.25 INCH       CHERRY             NE   STORM CHASER

0905 PM     HAIL             15 S BROWNLEE           42.07N 100.62W
06/02/2006  E1.00 INCH       THOMAS             NE   PUBLIC

0920 PM     HAIL             21 WSW BROWNLEE         42.17N 101.00W
06/02/2006  E1.50 INCH       CHERRY             NE   PUBLIC

0923 PM     HAIL             1 E THEDFORD            41.98N 100.56W
06/02/2006  E1.75 INCH       THOMAS             NE   PUBLIC

0940 PM     HAIL             2 N MULLEN              42.07N 101.04W
06/02/2006  E0.88 INCH       HOOKER             NE   LAW ENFORCEMENT

0945 PM     HAIL             4 N MULLEN              42.10N 101.04W
06/02/2006  E1.75 INCH       CHERRY             NE   LAW ENFORCEMENT

&&

TKECK

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 2, 7:51 PM CDTSevere Thunderstorm WarningLBFCherry54 min
Jun 2, 8:42 PM CDTSevere Thunderstorm WarningLBFBlaine, Cherry, Hooker, Thomas63 min
Jun 2, 9:22 PM CDTTornado WarningLBFCherry, Hooker23 min
Jun 2, 9:43 PM CDTSevere Thunderstorm WarningLBFBlaine, Cherry, Hooker, Thomas62 min
Jun 3, 3:48 AM CDTSevere Thunderstorm WarningLBFCuster57 min
Jun 3, 4:09 AM CDTSevere Thunderstorm WarningLBFCuster36 min
Jun 3, 4:28 AM CDTSevere Thunderstorm WarningLBFBlaine17 min
Jun 3, 4:41 AM CDTSevere Thunderstorm WarningLBFBlaine34 min
Jun 3, 6:09 AM CDTSevere Thunderstorm WarningLBFHolt25 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.